MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER
Model Number 40-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiopulmonary Arrest (1765); Death (1802)
Date of Event 03/11/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was discarded by the user facility and is not available for evaluation.The device history records were reviewed for this manufacturing lot and there were no discrepancies or unusual findings that relate to the reported event.The case was reviewed by inari's chief medical officer, who concluded that the patient suffered a recurrent pe which the clottriever device may have contributed to distal embolization of the dvt clot, leading to the recurrent pe.The inari triever20 is not suspected as a contributing factor.Distal embolization of blood clots and cardiovascular collapse are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A (b)(6)-year-old obese female patient with a history of a bilateral mastectomy (one week prior) and recent neurological changes was diagnosed with acute deep vein thrombosis (dvt).Venograms revealed clot burden in the left iliac veins and left femoral vein.A computed tomography (ct) angiography scan from earlier in the week also indicated the presence of a pulmonary embolism (pe).On (b)(6) 2020, the inari clottriever was used to treat the dvt.After the patient was intubated, access was gained via the left popliteal vein.Three passes with the device were performed with each pass yielding acute, small clot pieces.After the third pass, the clottriever catheter was removed from the patient; as it was being cleaned, the patient's vital signs became unstable and blood pressure decreased.The decompensation was due to a suspected pe (likely attributed to inadvertent dislodgement of the dvt clot).The patient was repositioned from prone to supine, and a cardiologist was called in for assistance.The patient continued to decompensate and arrested.Chest compressions were performed for 15-20 minutes until the patient was stable enough to use the inari triever20 to attempt to remove clot from the right pulmonary artery.The device was able to remove some of the clot, but the patient continued to deteriorate.Chest compressions were reinitiated, but the patient expired despite multiple resuscitation attempts.

Brand Name
CLOTTRIEVER CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine, ca
MDR Report Key9936087
Report Number3011525976-2020-00006
Device Sequence Number10951280
Product Code QEW
UDI-Device Identifier00850291007093
UDI-Public00850291007093
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2021
Device Model Number40-102
Device Lot Number19090014
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRIEVER20 (INARI MEDICAL) TO TREAT PE
Outcome Attributed to Adverse Event Death;
Patient Age55 YR
Patient Weight181